MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK? ADVANCER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK? ADVANCER; CATHETER, CORONARY, ATHERECTOMY
Model Number H80222782001A0
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).E1: initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that the guidewire could not be fixed.The target lesion was located in the left main trunk.A rotalink advancer and a rotawire drive were selected for use.During preparation, outside the patient, it was noted that the rotalink advancer as not compatible with the drive guidewire.There were abnormal noises at low and high speeds.Moreover, when the tail clip was properly clamped, the guidewire could not be fixed, and the guidewire system was withdrawn.The procedure was completed with another of the same device.No patient complications reported and the patient was stable.
 
Event or Problem Description
It was reported that the guidewire could not be fixed.The target lesion was located in the left main trunk.A rotalink advancer and a rotawire drive were selected for use.During preparation, outside the patient, it was noted that the rotalink advancer as not compatible with the drive guidewire.There were abnormal noises at low and high speeds.Moreover, when the tail clip was properly clamped, the guidewire could not be fixed, and the guidewire system was withdrawn.The procedure was completed with another of the same device.No patient complications reported and the patient was stable.It was further reported that the guidewire was not locked during advancement and pullback of the burr.The abnormal noise coming from the advancer was further described as "screechy.".
 
Additional Manufacturer Narrative
(b)(6).
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).E1: initial reporter address 1: (b)(6).Device evaluated by manufacturer: the device was returned for analysis.Inspection of the device did not identify any damages or defects.Inspection of the device after destructive testing found that the driveshaft (turbine) was corroded, and the collet was found seated within the brake housing and the distal end of the collet was closed.As the rotawire used in the procedure was not returned, a test rotawire was used for analysis.During analysis, the test rotawire was able to be fully inserted and remained for further testing.Once testing was completed the wire was removed from the device with no resistance or issues.When the rotablator advancer was connected to the rotablator console and when the foot pedal was pressed, the device stalled and did not run.The sound of air escaping the device could be heard during the stall.Despite device stall during analysis, the brake defeat button was pushed and was able to engage and disengage properly without issue or resistance.However, the test wire had full movement while attempting device rotation and while attempting to test the brake defeat.At no point during testing was the wire locked.In order to determine the reason for the device stall, the advancer was dismantled and the components inside the advancer were inspected.Based on the nature of this finding, an external support form was requested from operations engineering to provide further input.
 
Event or Problem Description
It was reported that the guidewire could not be fixed.The target lesion was located in the left main trunk.A rotalink advancer and a rotawire drive were selected for use.During preparation, outside the patient, it was noted that the rotalink advancer as not compatible with the drive guidewire.There were abnormal noises at low and high speeds.Moreover, when the tail clip was properly clamped, the guidewire could not be fixed, and the guidewire system was withdrawn.The procedure was completed with another of the same device.No patient complications reported and the patient was stable.It was further reported that during the burr was advanced, the guidewire was not locked no matter advanced or pulled back.

Brand Name
ROTALINK? ADVANCER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22956406
Report Number2124215-2025-59342
Device Sequence Number8453300
Product Code MCX
UDI-Device Identifier08714729317739
UDI-Public(01)08714729317739(17)270407(10)36245275
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH80222782001A0
Device Catalogue NumberH80222782001A0
Device Lot Number0036245275
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2025
Supplement Date Received by Manufacturer11/11/2025
12/05/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date12/04/2025
12/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale